Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 82, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 18, 1997, 2:18 PM EDT for Flagler County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1997, 2:18 PM EDT (18:18 UTC)
- Expired
- Jun 18, 1997, 3:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 181820 RRA SVRJAX FLC035-181900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 218 PM EDT WED JUN 18 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...SOUTHEASTERN FLAGLER COUNTY AND THE ADJOINING COASTAL WATERS. AT 218 PM EDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE SOUTHERN PORTION OF FLAGLER COUNTY AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL MOVE TO US-1 TO THE SOUTHEAST OF KORONA BY 245 PM. THIS STORM SHOWS SIGNS OF LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVtERS THE ROAD. PP/RAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:11 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 11:11 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1108 AM EDT WED JUN 18 1997 NE FL ZONES WERE UPDATED TO RAISE POPS TO 70 PCT. TSMS ALREADY FORMING IN N FL AND MOVG EAST. AS CONDITIONS GET MORE UNSTABLE EXPECT FURTHER DEVELOPMENT THIS AFT WITH INCREASE IN COVERAGE AND INTENSITY. PETERSON
In the hours before
Special weather statement, Jun 18, 1:01 PM EDT, 1 hour 17 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-501-182300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 101 PM EDT WED JUN 18 1997 ...SEVERE THUNDERSTORM WATCH NR 468 IN EFFECT... A SOUTHWEST FLOW OF LOW LEVEL GULF MOISTURE WITH PLENTY OF SUNSHINE WILL PROVIDE VERY HUMID CONDITIONS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY WITH A RISK OF SEVERE WEATHER. A FEW STORMS MAY REACH SEVERE THUNDERSTORM LIMITS AND PRODUCE DANGEROUS LIGHTNING...HEAVY DOWNPOURS....HAIL...AND STRONG WINDS AS THEY TRACK SLOWLY EASTWARD. THE PRIMARY THREATS WILL BE HAIL AND DOWNBURST WINDS. SKYWARN SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA...WHICH INCLUDES THE GEORGIA COUNTY WARNING AREA AND THOSE FLORIDA COUNTIES ALONG THE FLORIDA/GEORGIA BORDER FROM HAMILTON TO DUVAL AND NASSAU. WELSH
Special weather statement, Jun 18, 1:03 PM EDT, 1 hour 15 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-501-182300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 101 PM EDT WED JUN 18 1997 ...SEVERE THUNDERSTORM WATCH NR 468 IN EFFECT... A SOUTHWEST FLOW OF LOW LEVEL GULF MOISTURE WITH PLENTY OF SUNSHINE WILL PROVIDE VERY HUMID CONDITIONS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY WITH A RISK OF SEVERE WEATHER. A FEW STORMS MAY REACH SEVERE THUNDERSTORM LIMITS AND PRODUCE DANGEROUS LIGHTNING...HEAVY DOWNPOURS....HAIL...AND STRONG WINDS AS THEY TRACK SLOWLY EASTWARD. THE PRIMARY THREATS WILL BE HAIL AND DOWNBURST WINDS. SKYWARN SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA...WHICH INCLUDES THE GEORGIA COUNTY WARNING AREA AND THOSE FLORIDA COUNTIES ALONG THE FLORIDA/GEORGIA BORDER FROM HAMILTON TO DUVAL AND NASSAU. WELSH
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.